Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change in meds
Mar 23, 2006

Dear Doctor Young,

I have been on Sustiva + Epivir + Viread for over a year with excellent results no noticeable side effects. To simplify the regimen I changed the Epivir to Emtriva with a view to taking Truvada a couple of months afterwards and my doctor had no problem with that. I thought that since 3TC and FTC are very similar I would not experience side effects due to the change.

However, after a month or so on the new regimen I began feeling tired, getting nausea, head aches, tingling in hands (not feet) and muscle aches. My doctor says that these side effects are either psycosomatic or due to the increased exposure to NRTIs after a year on therapy, but not just due to the change from Epivir to Emtriva.

My question is: could these side effects be due to the change to Emtriva? Might they disappear if I stick with it a little longer or when I finally change to Truvada? What if I go back to Epivir?

He advised changing to Combivir but I think the AZT in it is even more likely to have side effects. What would you advise?

I am really upset with the situation because I was really happy with my old regimen and I only changed to simplify things!

Thanks so much for your insight on this. By the way I am 26 years old, fit and otherwise everything normal with my blood work.

Juan

Response from Dr. Young

Juan, thanks for your post.

I'm with you-- I think that there's a real possibility that your in the very small minority of patients who develop new side effects after switching from a stable 3TC (Epivir) containing regimen to FTC (part of Truvada, Emtriva).

I've had a few patients who have experienced fatigue and aches after switch.

I'd bring this possibility to your doctor's attention. I suspect that you very well might improve (as my patients have) after switch back to 3TC.

Good luck, BY



Previous
Supplements
Next
Can I go to a one pill a day with Combivir/Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement